Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Wanted to postpone periods. Taken meprate medication, still got periods. Side effects of medication?

Hello Doctor , I took two meprate tablets morning for postponing(since am travelling for long distance I took this tablet but before my travel itself discharge came and its my actual period date for my regular periods) my periods. But unfortunately after 4 hours of taking tablet i got my this months discharge . Now I had a fear like will I have any side effects in my future and this is the first time am having tablet . Please advice me as early as possible and relieve my fear and tell me the side effects of having this two tablets today . And explain me when should i take tablets and when should i not use it . Please Advice. note : am 23years ,unmarried
Asked On : Tue, 21 Aug 2012
Answers:  2 Views:  338
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
Hi shaaswaa,
You would have taken meprate tablets (medroxyprogesterone) around approx time of menses, that may be the reason for your bleeding. There will be no long term side effect for taking 2 tablets. Meprate is usually given to regulate menses and not stopping completely. If it is taken after period, menses would occur only after 1 -2 days after stopping Meprate. There will be no side effects and no need to worry. Take care.
Answered: Wed, 22 Aug 2012
General & Family Physician Dr. Chandra Shekhar Sharma's  Response

Welcome to HCM,

It seems that you have taken meprate without consulting any doctor.

Tab. Meprate contains medroxyprogesterone, while it is Norethisterone, which is used for this purpose.

For postponement of period, you should have started proper drug 3 days prior to your due date.

There are many side effects of meprate, but with only 2 tablets any significant effect is not expected.

Thanks for trust in Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor